Alert archive / Hawaii / Gale Warnings in 2016

Gale Warning 5, NWS Honolulu, HI

September 1, 2016

NWS Honolulu, HI issued this gale warning at Sep 1, 2016, 2:41 AM HST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2016, 2:41 AM HST (12:41 UTC)
Expired
Sep 1, 2016, 5:39 PM HST
In force
15 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

634 
WHHW70 PHFO 011241
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
241 AM HST THU SEP 1 2016

...TROPICAL STORM WARNING CANCELLED... 

...GALE WARNING IN EFFECT FOR ALENUIHAHA AND PAILOLO
CHANNELS...SOUTHERN BIG ISLAND WATERS AND MAALAEA BAY...

...SMALL CRAFT ADVISORY ELSEWHERE...

.HAZARDOUS MARINE CONDITIONS WILL CONTINUE TODAY DUE TO STRONG TO
GALE FORCE WINDS AND ADVISORY-LEVEL SEAS.

PHZ124-020145-
/O.CAN.PHFO.HU.W.2014.000000T0000Z-000000T0000Z/
/O.CAN.PHFO.TR.W.2014.000000T0000Z-000000T0000Z/
/O.NEW.PHFO.GL.W.0005.160901T1241Z-160902T0400Z/
BIG ISLAND SOUTHEAST WATERS-
241 AM HST THU SEP 1 2016

...TROPICAL STORM WARNING IS CANCELLED...
...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT AND SEAS 9 TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ119-120-020145-
/O.CAN.PHFO.TR.W.2014.000000T0000Z-000000T0000Z/
/O.CAN.PHFO.TR.A.2014.000000T0000Z-000000T0000Z/
/O.NEW.PHFO.GL.W.0005.160901T1241Z-160902T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-
241 AM HST THU SEP 1 2016

...TROPICAL STORM WARNING IS CANCELLED...
...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 8 TO 12 FT PAILOLO
  CHANNEL AND 3 TO 5 FEET MAALAEA BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ121-123-020145-
/O.CAN.PHFO.TR.W.2014.000000T0000Z-000000T0000Z/
/O.NEW.PHFO.GL.W.0005.160901T1241Z-160902T0400Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
241 AM HST THU SEP 1 2016

...TROPICAL STORM WARNING IS CANCELLED...
...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT AND SEAS 9 TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ117-118-020145-
/O.CAN.PHFO.TR.W.2014.000000T0000Z-000000T0000Z/
/O.CAN.PHFO.TR.A.2014.000000T0000Z-000000T0000Z/
/O.EXA.PHFO.SC.Y.0045.000000T0000Z-160902T0400Z/
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
241 AM HST THU SEP 1 2016

...TROPICAL STORM WARNING IS CANCELLED...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS 7 TO 12
  FT...HIGHEST WINDWARD WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ122-020145-
/O.CAN.PHFO.TR.W.2014.000000T0000Z-000000T0000Z/
/O.EXA.PHFO.SC.Y.0045.000000T0000Z-160902T0400Z/
BIG ISLAND WINDWARD WATERS-
241 AM HST THU SEP 1 2016

...TROPICAL STORM WARNING IS CANCELLED...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT AND SEAS 7 TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>116-020145-
/O.CON.PHFO.SC.Y.0045.000000T0000Z-160902T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-
241 AM HST THU SEP 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT AND SEAS 7 TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
4 follow-up statements
821 
WHHW70 PHFO 011546
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
546 AM HST THU SEP 1 2016


...GALE WARNING IN EFFECT FOR ALENUIHAHA AND PAILOLO CHANNELS...
SOUTHERN BIG ISLAND WATERS AND MAALAEA BAY...

...SMALL CRAFT ADVISORY ELSEWHERE...

.HAZARDOUS MARINE CONDITIONS WILL CONTINUE TODAY DUE TO STRONG TO
GALE FORCE WINDS AND ADVISORY-LEVEL SEAS.

PHZ124-020400-
/O.CAN.PHFO.HU.W.2014.000000T0000Z-000000T0000Z/
/O.NEW.PHFO.HU.A.2013.160901T1546Z-000000T0000Z/
/O.CON.PHFO.GL.W.0005.000000T0000Z-160902T0400Z/
BIG ISLAND SOUTHEAST WATERS-
546 AM HST THU SEP 1 2016

...HURRICANE WATCH IN EFFECT...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...HURRICANE CONDITIONS POSSIBLE BEGINNING AS
  EARLY AS FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR 74 MPH OR
HIGHER ASSOCIATED WITH A HURRICANE ARE EXPECTED WITHIN 36 HOURS.
A HURRICANE WARNING CAN REMAIN IN EFFECT WHEN DANGEROUSLY HIGH
WATER OR A COMBINATION OF DANGEROUSLY HIGH WATER AND
EXCEPTIONALLY HIGH WAVES CONTINUE...EVEN THOUGH WINDS MAY BE LESS
THAN HURRICANE FORCE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74
MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48
HOURS.

&&

$$

PHZ119-120-020400-
/O.UPG.PHFO.TR.A.2014.000000T0000Z-000000T0000Z/
/O.NEW.PHFO.HU.A.2013.160901T1546Z-000000T0000Z/
/O.CON.PHFO.GL.W.0005.000000T0000Z-160902T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-
546 AM HST THU SEP 1 2016

...HURRICANE WATCH IN EFFECT...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HURRICANE
WATCH. THE TROPICAL STORM WATCH IS NO LONGER IN EFFECT. 

* WAVES/SEAS...TROPICAL STORM CONDITIONS POSSIBLE THROUGH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WATCH MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE
POSSIBLE WITHIN 48 HOURS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74
MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48
HOURS.

&&

$$

PHZ121-123-020400-
/O.NEW.PHFO.HU.A.2013.160901T1546Z-000000T0000Z/
/O.CON.PHFO.GL.W.0005.000000T0000Z-160902T0400Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
546 AM HST THU SEP 1 2016

...HURRICANE WATCH IN EFFECT...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HURRICANE
WATCH. 

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT AND SEAS 9 TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74
MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48
HOURS.

&&

$$

PHZ117-118-020500-
/O.UPG.PHFO.TR.A.2014.000000T0000Z-000000T0000Z/
/O.NEW.PHFO.HU.A.2013.160901T1546Z-000000T0000Z/
/O.EXT.PHFO.SC.Y.0045.000000T0000Z-160902T2200Z/
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
546 AM HST THU SEP 1 2016

...HURRICANE WATCH IN EFFECT...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HURRICANE
WATCH. THE TROPICAL STORM WATCH IS NO LONGER IN EFFECT. 

* WAVES/SEAS...TROPICAL STORM CONDITIONS POSSIBLE THROUGH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WATCH MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE
POSSIBLE WITHIN 48 HOURS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74
MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48
HOURS.

&&

$$

PHZ114-116-122-020500-
/O.NEW.PHFO.HU.A.2013.160901T1546Z-000000T0000Z/
/O.EXT.PHFO.SC.Y.0045.000000T0000Z-160902T2200Z/
OAHU WINDWARD WATERS-KAIWI CHANNEL-BIG ISLAND WINDWARD WATERS-
546 AM HST THU SEP 1 2016

...HURRICANE WATCH IN EFFECT...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HURRICANE
WATCH. 

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT AND SEAS 7 TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74
MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48
HOURS.

&&

$$

PHZ110>113-115-020500-
/O.EXT.PHFO.SC.Y.0045.000000T0000Z-160902T2200Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU LEEWARD WATERS-
546 AM HST THU SEP 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST FRIDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT AND SEAS 7 TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
444 
WHHW70 PHFO 011707 AAA
MWWHFO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
707 AM HST THU SEP 1 2016

...GALE WARNING IN EFFECT FOR ALENUIHAHA AND PAILOLO CHANNELS...
SOUTHERN BIG ISLAND WATERS AND MAALAEA BAY...

...SMALL CRAFT ADVISORY ELSEWHERE...

.HAZARDOUS MARINE CONDITIONS WILL CONTINUE TODAY DUE TO STRONG TO
GALE FORCE WINDS AND ADVISORY-LEVEL SEAS.

PHZ119>121-123-124-020400-
/O.CON.PHFO.GL.W.0005.000000T0000Z-160902T0400Z/
/O.CON.PHFO.HU.A.2013.000000T0000Z-000000T0000Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
707 AM HST THU SEP 1 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...
...HURRICANE WATCH REMAINS IN EFFECT...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT AND SEAS 9 TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR
74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN
48 HOURS.

&&

$$

PHZ114-116>118-122-020615-
/O.CON.PHFO.SC.Y.0045.000000T0000Z-160902T2200Z/
/O.CON.PHFO.HU.A.2013.000000T0000Z-000000T0000Z/
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
707 AM HST THU SEP 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST FRIDAY...
...HURRICANE WATCH REMAINS IN EFFECT...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT AND SEAS 7 TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR
74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN
48 HOURS.

&&

$$

PHZ110>113-115-020615-
/O.CON.PHFO.SC.Y.0045.000000T0000Z-160902T2200Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU LEEWARD WATERS-
707 AM HST THU SEP 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST FRIDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT AND SEAS 7 TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
111 
WHHW70 PHFO 012129
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1129 AM HST THU SEP 1 2016

...GALE WARNING IN EFFECT FOR MAALAEA BAY...THE ALENUIHAHA AND
PAILOLO CHANNELS...AND WATERS SOUTH OF THE BIG ISLAND...
...HURRICANE WATCH IN EFFECT FOR ALL BIG ISLAND AND MAUI COUNTY
WATERS...THE KAIWI CHANNEL AND OAHU WINDWARD WATERS...
...SMALL CRAFT ADVISORY ELSEWHERE...

PHZ119>121-123-124-020400-
/O.CON.PHFO.GL.W.0005.000000T0000Z-160902T0400Z/
/O.CON.PHFO.HU.A.2013.000000T0000Z-000000T0000Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
1129 AM HST THU SEP 1 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...
...HURRICANE WATCH REMAINS IN EFFECT...

* WINDS AND SEAS...EAST WINDS TO 35 KT AND SEAS TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR
74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN
48 HOURS.

THERE IS AN EXTREME THREAT TO MARINERS. HURRICANE FORCE WINDS
PRODUCE VERY HIGH WAVES AND VISIBILITY IS GREATLY REDUCED. VESSELS
SHOULD REMAIN IN PORT OR SEEK SHELTER AS SOON AS POSSIBLE.

&&

$$

PHZ114-116>118-122-021030-
/O.CON.PHFO.SC.Y.0045.000000T0000Z-160902T2200Z/
/O.CON.PHFO.HU.A.2013.000000T0000Z-000000T0000Z/
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
1129 AM HST THU SEP 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST FRIDAY...
...HURRICANE WATCH REMAINS IN EFFECT...

* WINDS AND SEAS...EAST WINDS TO 30 KT AND SEAS TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR
74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN
48 HOURS. THERE IS AN EXTREME THREAT TO MARINERS. HURRICANE FORCE
WINDS PRODUCE VERY HIGH WAVES AND VISIBILITY IS GREATLY REDUCED.
VESSELS SHOULD REMAIN IN PORT OR SEEK SHELTER AS SOON AS POSSIBLE.

&&

$$

PHZ110>113-115-021030-
/O.CON.PHFO.SC.Y.0045.000000T0000Z-160902T2200Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU LEEWARD WATERS-
1129 AM HST THU SEP 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST FRIDAY...

* WINDS AND SEAS...EAST WINDS TO 30 KT AND SEAS TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
619 
WHHW70 PHFO 020339
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
539 PM HST THU SEP 1 2016

...GALE WARNING IS CANCELLED...
...SMALL CRAFT ADVISORY IN EFFECT FOR ALL WATERS...
...HURRICANE WATCH IN EFFECT FOR ALL BIG ISLAND AND MAUI COUNTY
WATERS...THE KAIWI CHANNEL AND OAHU WINDWARD WATERS...

PHZ119>121-123-124-021645-
/O.CAN.PHFO.GL.W.0005.000000T0000Z-160902T0400Z/
/O.EXB.PHFO.SC.Y.0045.000000T0000Z-160903T0400Z/
/O.CON.PHFO.HU.A.2013.000000T0000Z-000000T0000Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
539 PM HST THU SEP 1 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY...
...HURRICANE WATCH REMAINS IN EFFECT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...EAST WINDS TO 30 KT AND SEAS TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR
HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS.

THERE IS AN EXTREME THREAT TO MARINERS. HURRICANE FORCE WINDS
PRODUCE VERY HIGH WAVES AND VISIBILITY IS GREATLY REDUCED.
VESSELS SHOULD REMAIN IN PORT OR SEEK SHELTER AS SOON AS
POSSIBLE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ114-116>118-122-021645-
/O.EXT.PHFO.SC.Y.0045.000000T0000Z-160903T0400Z/
/O.CON.PHFO.HU.A.2013.000000T0000Z-000000T0000Z/
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
539 PM HST THU SEP 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...
...HURRICANE WATCH REMAINS IN EFFECT...

* WINDS AND SEAS...EAST WINDS TO 30 KT AND SEAS TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR
74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN
48 HOURS. THERE IS AN EXTREME THREAT TO MARINERS. HURRICANE FORCE
WINDS PRODUCE VERY HIGH WAVES AND VISIBILITY IS GREATLY REDUCED.
VESSELS SHOULD REMAIN IN PORT OR SEEK SHELTER AS SOON AS
POSSIBLE.

&&

$$

PHZ110>113-115-021645-
/O.EXT.PHFO.SC.Y.0045.000000T0000Z-160903T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU LEEWARD WATERS-
539 PM HST THU SEP 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...EAST WINDS TO 30 KT AND SEAS TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY
MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR
GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Aug 31, 9:07 PM HST, 5 hours 34 minutes earlier.

Area forecast discussion, Aug 31, 9:07 PM HST, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
907 PM HST WED AUG 31 2016

.SYNOPSIS...
Tropical Storm Madeline will track by just to the south of the
Big Island overnight with strong gusty winds and heavy rainfall
expected across the Big Island. Improving conditions are then
expected on Thursday across the Big Island as Madeline tracks
westward and well to the south of the smaller islands. Across the
rest of the state, a breezy to windy trade wind weather pattern
is expected through Friday. Moisture will begin to increase once
again Friday night in advance of Hurricane Lester, with the
potential for impacts to the entire state over the Holiday
weekend. A more typical trade wind pattern will resume by early
next week as Lester departs and high pressure builds well to the
north of the island chain.

&&

.DISCUSSION...
Currently at the surface, Tropical Storm Madeline is located
around 175 miles to south of Hilo, with Hurricane Lester around
575 miles to the east of Hilo. Meanwhile, a 1028 mb high is
centered around 1350 miles to the north-northeast of Honolulu.
Infrared satellite imagery shows overcast conditions over the Big
Island in association with Madeline, with partly to mostly cloudy
skies in place across the rest of the state. Radar imagery shows
widespread rain over windward sections of the Big Island with
isolated to scattered showers moving into windward sections of the
other islands. Main short term concern continues to revolve around
the impacts from Madeline.

Tonight and Thursday,
The latest track from the Central Pacific Hurricane Center (CPHC),
takes Madeline south of the Big Island overnight, then westward
and well to the south of the smaller islands during the day on
Thursday. Widespread rainfall and gusty winds will continue across
the Big Island tonight, with improving conditions expected on
Thursday as the deepest moisture associated with Madeline exits
to the west. Across the other islands, a breezy to windy trade
wind pattern will continue, with showers favoring windward and
mauka locales. Made some adjustments to POPs both tonight and
Thursday, primarily to lower rain chances over leeward sections
of the Big Island with Madeline to the south resulting in
downslope and drying conditions in this area.

Thursday night and Friday,
Based on the latest forecast tracks from CPHC, Madeline will
track westward and away from the area, while Lester tracks west
or west-northwestward toward the island chain. As a result, a
slightly drier airmass is expected across the state due to
subsidence on the periphery of the two tropical cyclones, with a
more typical, but breezy to windy trade wind pattern expected.

Friday night through Sunday night,
The latest track from CPHC continues to show Lester moving off to
the west-northwest over or just to the north of the islands
during the Holiday weekend. Deep moisture associated with Lester
will move into the eastern islands Friday night and will
overspread the remainder of the state on Saturday. Unsettled
conditions are then expected to continue through Sunday night in
association with Lester. Exact details will be highly dependent on
the eventual track of Lester.

Residents and visitors are urged to closely monitor the latest
forecasts in association with Lester from the CPHC, as impacts
are possible across all of the Hawaiian islands during the holiday
weekend.

Labor Day through next Wednesday,
Both the 00z GFS and 00z ECMWF show Lester moving northwest and
away from the state by early next week as deep layer ridging
builds to the north of the island chain. This should result in
improving conditions with a more typical trade wind pattern
becoming established across the Aloha state.

&&

.AVIATION...
As Tropical Storm Madeline weakens south of the Big Island, a few
lingering MVFR showers can be expected overnight at Hilo. After
18Z, the deeper moisture with Madeline will push southwest of the
Big Island and Hilo will return to more of a trade wind pattern
with some lingering MVFR ceilings possible. Aside from MVFR showers
in the vicinity and a few isolated showers, Kona will remain VFR
overnight. AIRMET SIERRA for tempo IFR conditions over windward
Big Island will remain into tonight.

For the remainder of the terminals, Madeline will serve to
tighten the pressure gradient with high pressure to the north.
This will allow for breezy northeasterly winds gusting to
20-30kts. MVFR showers can be expected at times for windward
locations, with mostly VFR conditions elsewhere.

AIRMET SIERRA highlights mountain obscuration along north and
east sections of the islands. AIRMET TANGO for tempo moderate
turbulence over and immediately south through west of the
mountains is posted for all of the smaller islands. See TC SIGMET
series ROMEO for area regarding turbulence and icing associated
with Madeline.

&&

.MARINE...
The combination of winds and seas resulting from Tropical Storm
Madeline and Hurricane Lester will result in hazardous boating
conditions in most marine zones through the weekend.

High surf can be expected along east facing shores in association
with Madeline. The largest waves will be along east facing shores
of The Big Island with heights becoming lower as you go up the
island chain. There will also be a bit of an increase along some
south and west facing shores once the system moves west of The Big
Island.

Surf along east facing shores associated with Madeline will ease or
lower on Thursday for a brief period before rising once again in
response to Hurricane Lester approaching the region from the east.
Surf will likely reach warning levels along the exposed east facing
shores of all islands over the weekend.

Winds, seas and surf will diminish after the passage of Lester
with a typical trade wind pattern setting up.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM HST Thursday for Kauai Windward-
Oahu Koolau-Olomana-Molokai Windward-Maui Windward West.

Flash Flood Watch through Thursday afternoon for Big Island.

Tropical Storm Warning for Molokai-Lanai-Kahoolawe-Maui-Big
Island.

High Surf Warning until 6 PM HST Thursday for Windward Haleakala.

Tropical Storm Warning for Maui County Windward Waters-Maui
County Leeward Waters-Maalaea Bay-Pailolo Channel-Alenuihaha
Channel-Big Island Windward Waters-Big Island Leeward Waters-Big
Island Southeast Waters.

Small Craft Advisory until 6 PM HST Thursday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel.

&&

DISCUSSION/MARINE...Jelsema
AVIATION...Woodrum

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 2:00 PM HSTAreal Flood AdvisoryHFOHawaii6 hr
Aug 31, 6:25 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Aug 31, 9:11 PM HSTAreal Flood AdvisoryHFOHawaii6 hr
Sep 1, 2:18 AM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao13 hr
Sep 1, 5:13 AM HSTHurricane WatchHFOHawaii, Honolulu, Kalawao49 hr

Nearby

Gale Warnings in Hawaii, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.